MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.7
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported following an implantable collamer lens (icl) implantation procedure, the patient experienced excessive vault.Lens remains implanted.Patient continues to be under observation.Additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.
 
Additional Manufacturer Narrative
H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim#(b)(4).
 
Additional Manufacturer Narrative
Additional information: b5 - reported as: a healthcare professional reported following an implantable collamer lens (icl) implantation procedure, the patient experienced excessive vault.Lens remains implanted.Patient continues to be under observation.Additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.Update to : a healthcare professional reported following an implantable collamer lens (icl) implantation procedure, the patient experienced excessive vault.Lens remains implanted.No further treatment to be provided.Patient is happy.Problem resolved.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5: upon further review, it has been determined that the event is not mdr reportable.There has been no report of serious injury or malfunction.Initial mdr is not applicable.Claim #: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key20031862
Report Number2023826-2024-03668
Device Sequence Number16906184
Product Code QCB
UDI-Device Identifier00840311315956
UDI-Public00840311315956
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVTICM5_13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer09/11/2024
05/13/2025
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/16/2024
06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient Age23 YR
Patient SexFemale